MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS CL IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS CL IOL; INTRAOCULAR LENS
Model Number Z9002
Medical Device Problem Codes Break (1069); Inaccurate Delivery (2339)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the intraocular lens (iol) was partially inserted into patient's right eye, however, was removed due to bent haptic issue.Another lens of same model and diopter was used as the replacement.There was no patient injury and no other intervention was required.The patient was doing fine post-operation.No further information was provided.
 
Additional Manufacturer Narrative
Ethnicity/race: unknown, information not provided.Date of event: unknown, not provided.If implanted, give date: not applicable, as there is no indication that the lens was implanted if explanted, give date: not applicable, as there is no indication that the lens was implanted the device was not returned for analysis.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section b3: date of event: feb 21, 2022.Section d9: device available for evaluation? yes.Section d9: returned to manufacturer: yes.Section d9: returned to manufacturer on: mar 22, 2022.Section h3: device evaluated by manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under magnification revealed that the lens was received cut in half (with one half missing).The lens was cleaned and a tear to the iol was observed.No further issues were identified.Based on the return condition of the lens (cut in half w/one half missing) no further product evaluation could be performed on the lens.The complaint issue reported could not be confirmed and no product deficiency could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Correction: upon further review, it was identified that section h6: medical device problem code: 2339 - inaccurate delivery code was incorrectly selected in the initial report submitted (mfr 3012236936-2022-00642).Therefore, it is being removed as it does not apply to this event.Hence, this supplemental filing is being filed to correct section h6 of the initial mdr.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS CL IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13782287
Report Number3012236936-2022-00642
Device Sequence Number14429865
Product Code HQL
UDI-Device Identifier05050474530706
UDI-Public(01)05050474530706(17)251215
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2025
Device Model NumberZ9002
Device Catalogue NumberZ900200205
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2022
Supplement Date Received by Manufacturer03/23/2022
04/27/2022
Initial Report FDA Received Date03/16/2022
Supplement Report FDA Received Date04/08/2022
05/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE PSCST30
Patient Age81 YR
Patient SexMale
Patient Weight75 KG